Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Topamax, helenag

Posted by headachequeen on June 1, 2004, at 14:50:10

In reply to Re: Topamax, headachequeen, posted by helenag on May 31, 2004, at 23:25:20

> Am glad to see this post. Have been on Topamax for over a year, 300mg final dose. Have lost weight. Now I have other questions. At first, the side effects did not bother me much, but now I notice they are stronger, especially the cognitive effects. I search for words more often, my eyes get dry a lot, and my blood glucose tested 56 last week.
>
> Am attributing this to the weight loss? Less of me and more of the drug (too high of a dose?) I have stopped drinking (maybe no interference?)
>
> Do people regain the weight they lost once they go off Topamax? I don't want to have three closets of clothes in varying sizes due to drugs.
>
> Would appreciate any feedback.
>
> PS: Am on the med for mood stabiliZation and it has worked for me very well.


I don't know the system for blood glucose levels in the US... here we have a different measurement system... for a while mine has been hovering in the area of 4.3 but is up to 5.1 .... a big change from the days of 17.1 !!!! when I was ecstatic to achieve ranges of 11 and then sevens...
on occasion I find myself in the threes and begin to worry... as I have had a tendency in the past to wander into the hypoglyceamic territory... can't seem to make up my mind whether I want to try that or diabetes... <s>
must admit that diabetes with its needles and insulin does not really appeal so the weight loss has definite appeal to me...

as for the continued weight loss, my sister-in-law discontinued topomax three or four years ago and is still on her regimen of one meal a day and still holding the same weight. She never was overweight admittedly, was taking it to control tremors or seizures caused by a broken spine, but the results of the appetite suppression have continued.
In my own case the continued use is not an option. I do not want the migraines to start again and I do not want the break-through seizures to increase. My neurologist does not seem to think that he wants to change the tegretol to any of the other meds that control seizures, so we are at a stand-off...
and I do not want to consider re-gaining the weight either as that would introduce depression... and that I do not need.
I am now on 300 mg twice daily... and have no cognitive issues and at this point no hair loss issues... notice that I am knocking on wood <g> ...
when there is a cognitive problem it usually lasts for only a short time... then things return to normal
For the dry eyes which is not uncommon with a great number of medications I might add, try
either Genteal Gel or Refresh Endura Tears...
they are the only ones I know that do not have artificial preservatives in them, so do no harm to the eye... can you tell I have spen a lot of time with opthalmologists and opth. surgeons and the like of late LOL???
kat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:50878
URL: http://www.dr-bob.org/babble/20040527/msgs/352760.html